Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 40, NWS Jacksonville, FL

May 22, 2011Gilchrist County, Suwannee County, Florida

NWS Jacksonville, FL issued this red flag warning at May 22, 2011, 4:11 AM EDT for Gilchrist County, Suwannee County, Florida. It took effect at May 22, 2011, 12:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 22, 2011, 4:11 AM EDT (08:11 UTC)
In effect from
May 22, 2011, 12:00 PM EDT
Expired
May 22, 2011, 6:00 PM EDT
In force
6 hr
Issued by
NWS Jacksonville, FL

Counties Gilchrist County, FL, Suwannee County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 8.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
236 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
2105 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

214 
WWUS82 KJAX 220811
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
411 AM EDT SUN MAY 22 2011

FLZ023>025-030>033-036-220915-
/O.CAN.KJAX.FW.A.0036.110522T1600Z-110522T2200Z/
BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-ALACHUA-
411 AM EDT SUN MAY 22 2011

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
FIRE WEATHER WATCH. 

LONG DURATIONS OF LOW RELATIVE HUMIDITY ARE EXPECTED BUT THE
FORECAST ERC VALUES ARE BELOW 35.

$$

FLZ020>022-035-037-040-221615-
/O.UPG.KJAX.FW.A.0036.110522T1600Z-110522T2200Z/
/O.NEW.KJAX.FW.W.0040.110522T1600Z-110522T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-PUTNAM-MARION-
411 AM EDT SUN MAY 22 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
EVENING FOR DURATIONS OF LOW RH COMBINED WITH HIGH ERC VALUES...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

MINIMUM RH VALUES WILL BE 25 TO 30 PERCENT DURING THE AFTERNOON
HOURS. ERC VALUES WILL BE IN THE UPPER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

MKT
2 follow-up statements
433 
WWUS82 KJAX 221804
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
204 PM EDT SUN MAY 22 2011

FLZ020>022-035-037-040-230830-
/O.NEW.KJAX.FW.A.0037.110523T1600Z-110523T2200Z/
/O.CON.KJAX.FW.W.0040.000000T0000Z-110522T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-PUTNAM-MARION-
204 PM EDT SUN MAY 22 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING
FOR DURATIONS OF LOW RH COMBINED WITH HIGH ERC VALUES OVER PARTS
OF INLAND NORTHEAST FLORIDA...
...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR LOW RH AND
HIGH ERC VALUES OVER INLAND NORTHEAST FLORIDA...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT MONDAY AFTERNOON. A RED FLAG
WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

MINIMUM RH VALUES WILL BE 25 TO 30 PERCENT DURING THIS AFTERNOON.
ERC VALUES WILL BE IN THE UPPER 30S.

ON MONDAY...MINIMUM RH VALUES WILL AGAIN DROP TO 25 TO 30 PERCENT.
ERC VALUES WILL BE IN THE UPPER 30S. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ023>025-030>033-036-230830-
/O.NEW.KJAX.FW.A.0037.110523T1600Z-110523T2200Z/
BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-ALACHUA-
204 PM EDT SUN MAY 22 2011

...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR LOW RH AND
HIGH ERC VALUES OVER INLAND NORTHEAST FLORIDA...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT MONDAY AFTERNOON. 

ON MONDAY...MINIMUM RH VALUES WILL DROP TO 25 TO 30 PERCENT. ERC
VALUES WILL BE IN THE UPPER 30S. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
517 
WWUS82 KJAX 222207
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
607 PM EDT SUN MAY 22 2011

FLZ020>022-035-037-040-230615-
/O.EXP.KJAX.FW.W.0040.000000T0000Z-110522T2200Z/
/O.CON.KJAX.FW.A.0037.110523T1600Z-110523T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-PUTNAM-MARION-
607 PM EDT SUN MAY 22 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR LOW RH AND
HIGH ERC VALUES OVER INLAND NORTHEAST FLORIDA...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FOR MONDAY AFTERNOON. 

ON MONDAY...MINIMUM RH VALUES WILL AGAIN DROP TO 25 TO 30
PERCENT. ERC VALUES WILL BE IN THE UPPER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.


&&

$$

FLZ023>025-030>033-036-230615-
/O.CON.KJAX.FW.A.0037.110523T1600Z-110523T2200Z/
BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-ALACHUA-
607 PM EDT SUN MAY 22 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR LOW
RH AND HIGH ERC VALUES OVER INLAND NORTHEAST FLORIDA...

A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MONDAY AFTERNOON. 

ON MONDAY...MINIMUM RH VALUES WILL DROP TO 25 TO 30 PERCENT. ERC
VALUES WILL BE IN THE UPPER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 22, 4:07 AM EDT, 4 minutes earlier.

Area forecast discussion, May 22, 4:07 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
407 AM EDT SUN MAY 22 2011

...RECORD HEAT FOR INLAND SE GA TODAY AND TOMORROW...

.SHORT TERM...TODAY THROUGH TUESDAY

THE HEAT WILL CONTINUE TO BE THE STORY THROUGH EARLY NEXT WEEK.
UPPER RIDGE WILL POSITION DIRECTLY OVER THE AREA TODAY. LOW LEVEL
THICKNESSES AND 850 MB TEMPERATURES WILL BE EVEN HIGHER THAN
YESTERDAY...WITH THE HIGHEST VALUES ACROSS SOUTHEAST GEORGIA.
RECORD HIGHS ARE EXPECTED ACROSS INLAND SOUTHEAST GEORGIA WHERE
HIGHS IN THE UPPER 90S WILL BE COMMON.

TODAYS RECORD AT AMG...98 (1962)
TODAYS FORECAST AT AMG...99

RECORDS WILL BE SAFE AT JAX AND GNV WHERE RECORDS FOR THIS DATE
ARE 99 AND 100 RESPECTIVELY...BOTH SET IN 1938.

HIGH RES MODELS ARE INDICATING A MORE DOMINANT ATLANTIC SEABREEZE
TODAY...THUS PROVIDING RELIEF TO THE EAST COAST COMMUNITIES A
LITTLE EARLIER THAN YESTERDAY. RAIN CHANCES REMAIN TOO SLIM TO
MENTION IN FORECAST GIVEN THE DRY AIRMASS AND SUBSIDENCE ALOFT.

RECORD HEAT WILL CONTINUE ACROSS INLAND SOUTHEAST GEORGIA
TOMORROW WITH NEAR RECORD HEAT EXPECTED OVER THE INTERIOR OF
NORTHEAST FLORIDA. CHANCE OF AN ISOLATED THUNDERSTORM REMAINS EVER
SO SLIGHT.

UPPER RIDGE WILL REMAIN OVER THE AREA THROUGH MID WEEK WITH A
CONTINUATION OF HOT AND DRY CONDITIONS.

.LONG TERM...WEDNESDAY THROUGH SATURDAY

A MAJOR PATTERN CHANGE IS STILL EXPECTED LATE IN THE UPCOMING WEEK.
FIRST OF TWO UPPER TROUGHS IS PROGGED TO DIG ACROSS THE
SOUTHEASTERN UNITED STATES ON FRIDAY AND BRING NOT ONLY A BREAK
FROM THE HEAT BUT ALSO AN INCREASED CHANCE OF ORGANIZED SYNOPTIC
SCALE PRECIP FRIDAY THROUGH SATURDAY.

&&

.AVIATION...VWP INDICATES WINDS AT 500FT ARE ARND 15 KT AND MIXING
IS LIMITING FOG THIS MORN. STILL COULD SEE MVFR VSBY ARND SUNRISE.
OTHERWISE VFR PREVAILS.

&&

.MARINE...NO HEADLINES. QUIESCENT CONDS WILL CONTINUE THRU MID
WEEK AS A SURFACE HIGH SETTLES OVER THE AREA. EXPECT SE TO S WINDS
10-15KT AND SEAS 2-4 FT.

&&

.FIRE WEATHER...RH'S WILL PLUMMET AGAIN THIS AFTN AS MAX TEMPS
SOAR INTO THE MID/UPR 90S. ERC VALUES ARE SLOWING COMING UP AND
WILL ADD PUTNAM TO THE RED FLAG WRNG TODAY. REMAINDER OF NE FL
ZONES EXCEPT ST. JOHNS/FLAGLER WILL HAVE A FIRE DANGER STATEMENT
FOR ERC VALUES BTWN 30 AND 34. RH'S WILL PLUMMET AGAIN THIS AFTN
AS MAX TEMPS SOAR INTO THE MID/UPR 90S. SIMILAR CONDS EXPECTED
AGAIN MON...ALTHO SHORTER DURATIONS OF LOW RH ARE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  99  64  98  66 /   0   0   0  10
SSI  89  71  89  71 /   0  10  10  10
JAX  95  65  95  67 /   0  10  10  10
SGJ  87  69  88  69 /   0  10   0  10
GNV  97  63  96  65 /   0  10  10  10
OCF  96  63  94  65 /   0  10  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EDT THIS EVENING FOR
     COLUMBIA-GILCHRIST-HAMILTON-MARION-PUTNAM-SUWANNEE.

GA...NONE.
AM...NONE.
&&

SHULER/TRABERT
Hazardous weather outlook, May 21, 8:39 PM EDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
839 PM EDT SAT MAY 21 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-221000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
839 PM EDT SAT MAY 21 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

A WILDFIRE CONTINUES TO BURN JUST SOUTH OF STEPHEN FOSTER STATE
PARK. PATCHES OF SMOKE WILL DRIFT TO THE SOUTHEAST AND NORTHEAST
OVERNIGHT. MOTORISTS SHOULD DRIVE WITH CAUTION IN THE VICINITY OF THE
FIRE DUE TO POSSIBLE VISIBILITY RESTRICTIONS.

PATCHY FOG IS EXPECTED TONIGHT AFTER 3 AM. A FEW LOCATIONS MAY
HAVE VISIBILITIES DECREASE TO 1 MILE OR LESS AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY...

NEAR RECORD HIGH TEMPERATURES IN THE MID TO UPPER 90S ARE EXPECTED
SUNDAY AND MONDAY...ESPECIALLY OVER INLAND AREAS. DRINK PLENTY OF
FLUIDS TO REMAIN HYDRATED WHEN PERFORMING OUTSIDE ACTIVITIES.

AN ELEVATED FIRE DANGER WILL CONTINUE OVER INLAND AREAS ON SUNDAY
DUE TO LOW RELATIVE HUMIDITY VALUES.

SCATTERED THUNDERSTORMS ARE EXPECTED ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JDS/JCH/ARS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 2:04 PM EDTFire Weather WatchJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union13 hr

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.